International ME/CFS and FM Awareness Day Is On May 12, 2018
Thomas Hennessy, Jr., selected May 12th to be our international awareness day back in 1992. He knew that May 12th had also been the birthday of Florence Nightingale. She was the English army nurse who helped to found the Red Cross as well as the first school of nursing in the world.
Discuss the article on the Forums.

LDN and massive Diarrhea

Discussion in 'General Treatment' started by A zombie, Nov 8, 2013.

  1. A zombie

    A zombie

    Messages:
    197
    Likes:
    30
    I was taking 1.5 mg for over a month (hahsis) and i raised after the month to 3mg and i had terrible D. I went back to 1.5 mgs for a few weeks. Just raised to 3mgs and AGAIN Masssive D and woke up today with pretty bad ab pains (like cramps) . Other boards say it has NOTHING to do with LDN, but now on 2 occasions it's happening…
    anyone else??? what could be causing this? this is my only adverse symptom.
    I don't believe it to be a hyper sx either as it's happening pretty much right away…
     
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,653
    Left Coast
    Could there be something in it that at a higher dose is causing you this big reaction?
     
  3. A zombie

    A zombie

    Messages:
    197
    Likes:
    30
    Any thoughts?
    it's just too much of a coincidence for this to happen now twice.
     
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,653
    Left Coast
    I agree. I would call the compounder and see what is in it. Maybe something doesn't agree with you.

    Do you stop taking it as soon as the D begins? Maybe your gut needs to adjust.

    It maybe 3 Mgs is too much?
     
  5. Sushi

    Sushi Moderation Resource Albuquerque

    Messages:
    16,254
    Likes:
    25,380
    Albuquerque
    @A zombie

    I also wonder if it is a filler or the LDN itself. If it is compounded you could ask them to give you a small quantity with a different filler.

    Hope you can sort it out.

    Best,
    Sushi
     
  6. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,653
    Left Coast
    That's what I was thinking but maybe didn't make clear. Maybe the capsule too. I would absolutely talk to the compounder.
     
  7. A zombie

    A zombie

    Messages:
    197
    Likes:
    30
    but isn't it strange it didn't happen with 1.5mgs?
    well the D just started today, i've only been on 3 mgs for 2 nights, tonight would be the 3rd.
     
  8. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,653
    Left Coast
    Sure but this disease is strange. If you can manage seenitnit clears up in a few days. Just drink a lot.

    And contact the compounder. N
     
  9. Sushi

    Sushi Moderation Resource Albuquerque

    Messages:
    16,254
    Likes:
    25,380
    Albuquerque
    It could be the amount of either the filler, or the LDN? :confused: I take a liquid form that may have fewer additives.

    Sushi
     
  10. A zombie

    A zombie

    Messages:
    197
    Likes:
    30
    yeah, my previous rx was 1.5 caps and i took two to equal 3 mgs and now i have 3 mgs and the same thing is happening with the D. Will contact Skips monday. This sucks.
     
  11. A zombie

    A zombie

    Messages:
    197
    Likes:
    30
    will try 3mgs again tonight.
     
  12. marnik2000

    marnik2000

    Messages:
    1
    Likes:
    1
    Hi, A zombie,

    I wonder how (and if) your problem was resolved.

    I have EXACTLY the same situation - I started LDN (for Hashi) 2 months ago with 1,5 mg and as soon as I increased the doze to 3 mg "the hell broke loose". I can't blame any fillers because I just dissolve 10 tablets in 450 ml of water. And I can't think of any other reason for the problem.

    Thank you for your thoughts.
     
    aaron_c likes this.
  13. JES

    JES Senior Member

    Messages:
    686
    Likes:
    1,272
    Unlikely the filler. My stomach and bowel reacted strongly to 1.5 mg LDN during the first month, then it slowly faded away until no symptoms anymore.
     
    aaron_c and panckage like this.
  14. A zombie

    A zombie

    Messages:
    197
    Likes:
    30
    so since this post i have found out i have lyme disease and ppl with lyme can have a difficult time with LDN/.I'm currently on 1mg and its taken me along time to get to 1mg. I had stopped ldn siren this post and restarted maybe a few months ago.
    I've also heard ppl with yeast will tend to have a difficult time.If i raise too much i feel like HELL the next day and my sleep can get really messed up.
     
  15. A zombie

    A zombie

    Messages:
    197
    Likes:
    30
    I dissolve mine in water too. I wold bring the dose back to 1.5 mg. Ive heard it's not a race with ldn and more isn't always better
     
  16. panckage

    panckage Senior Member

    Messages:
    679
    Likes:
    822
    Vancouver, BC
    I've never heard diarhea taking that long to occur. If I was you I would probably stay on 3mg for a week to see it is the issue
     
  17. Silence

    Silence

    Messages:
    91
    Likes:
    105
    Northern CA
    I dont know if you're still taking ldn , but i found out that ldn made my diarrhea worse. I came to the conclusion after several testing that it was because ldn was exacerbating an underlying yeast or candida problem that was flying under the radar. Once it got bad enough it showed up on testing.
     
    aaron_c likes this.
  18. aaron_c

    aaron_c Senior Member

    Messages:
    668
    Likes:
    1,029
    I'm getting diarrhea from LDN too. And I had the same thought as Sushi and minkygirl, so I switched from compounded to dissolving a 50 mg pill in water and taking a little at a time--it didn't help.

    I definitely have yeast issues though, I'll see if there's anything I can do about that (Thanks @Silence ). Other than that I'll wait for a month or two and see if anything improves.

    Has anyone had success with either of the above strategies? Any updates?
     
    Silence likes this.
  19. Silence

    Silence

    Messages:
    91
    Likes:
    105
    Northern CA
    At first I thought it was the excipients too ( even though mine was compounded and only contained microcrystaline cellulose), so I switched over to transdermal LDN it did the same thing-made my yeast issues worse- seborrheic dermatitis and candida + diarrhea (which I suspect could be from candida). But I have to add that I did reap a whole bunch of benefits also with LDN- improved brain fog and neuroinflammation feeling, energy improved, sleep improved drastically, although the beginning symptoms were very bad. It was only after a few months of taking it that I noticed the benefits start to kick in, unfortunately with the worsening yeast issues.

    Searching on google you find anecdotal reports of some people with the same problem and even some saying that candida can eventually negate the effects of LDN which is what may have happened in my situation.

    Do you normally have diarrhea? I have chronic diarrhea that got much worse with LDN. I have low CD4 numbers and I thought they would improve with LDN too but they didn't.
     
    aaron_c likes this.
  20. aaron_c

    aaron_c Senior Member

    Messages:
    668
    Likes:
    1,029
    I have lets call it minor IBS-d. If I do everything right then I can usually avoid diarrhea, but if something I'm taking can cause diarrhea then it often will.

    Are you saying that the diarrhea and candida got worse over the course of the two months you were on LDN?
     

See more popular forum discussions.

Share This Page